Let me start off my saying that I was never depressed. I always had high energy and a zest for life, but I was high strung and also had a lot of anxiety and over-worried about things I couldn't control. I started taking Celexa about two months ago for this reason. My mother is the one who suggested it, she takes Celexa for depression. She's had depression issues since she was about thirteen years old and the medication has done wonders for her.
For me however, I feel more tired than before. I am lethargic most of the time and just content to sit around and do nothing. I still get excited about things, and i get happy and sad when I have reasons to, but my energy levels have severely decreased. I'm not as motivated as i was before and a lot of my inhibitions have disappeared. I have noticed that I spend more money than usual and I'm trying to control that.
On a positive note, my social life has improved. I find it easier to talk to people and more people want to be around me. I just got a better job because I was able to connect with my new boss. I like this aspect of it, and the fact that my anxiety and worry is gone, but I don't like how tired I get, how unmotivated I am a lot of the times. A lot of my previous inhibitions have disappeared too, and some of them I'd like to get back! Sometimes I also feel kind of out of it - out of touch with reality - especially first thing in the mornings. Kind of like I'm in a fog. That goes away after about an hour, but it's pretty frightening nonetheless.
Has anyone else experienced anything like this with Celexa? I've only been taking it for a couple of months, so does it go away with time? Do i just need to adjust or is this most likely how I'm going to be for as long as I'm on the medication?
I, too have a bit less energy than I used to before the Celexa. Of course I am not as wired and don't feel the need to keep busy so the anxiety will go away. It's a wonderful thing to be able to relax. When taking any med you have to weigh the pros and the cons. They are going to change you in some way( or they wouldn't help). Do the benefits outweigh the unwanted side-effects?
We all respond differently to these types of medications, and although it worked wonders with your mom....it may not be the best medication for you. I would go back to the doctor and discuss your concerns, there may be a better medication for you. Unfortunately, it is often trial and error in finding the right medication, but well worth it when we do. I think it would be very worthwhile for you to discuss your concerns with your doctor, you may even be able to handle this by phone. Good luck and take care.
the question i would ask myself is whether the positive changes it affected in me could only be gained by being medicated. i say this only because the tone of your post seems to lean more towards you not liking the effects of this medication. if this is true and there are only minor improvements, perhaps there are other avenues to achieve the same results? if you weren't depressed and weren't overly anxious, then perhaps there are other methods for what you're wanting?
i would wonder if the benefits are really worth it... the things you describe can sometimes be achieved without medication at all. then again, it's hard to have a total understanding of your situation from just a few paragraphs. lethargy is not a good side effect to have unless it is the better of two evils.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.